MAUDE Adverse Event Report: RADIOMETER MEDICAL APS ABL800 FLEX ANALYZER

RADIOMETER MEDICAL APS ABL800 FLEX ANALYZER
Model Number 393-800
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the complaint a customer called to report that after a potentially haemolysed sample had been run through the analyser they had four patient results which gave abnormally high electrolyte results, the values were: k - 7.1, 5.8, 6.3 & 8.0 mmol/l, na - 230, 224, 233 & 236 mmol/l, ca - 2.96, 2.45, 2.76 & 2.81 mmol/l,and cl - 107, 106, 105 & 104 mmol/l.Reference values for 2 patients patient 1: k 7.1 mmol/l discrepant , k 4.3 mmol/l comparison, na 230 mmol/l discrepant , na 131 mmol/l comparison, ca 2.96 mmol/l discrepant , ca 1.21 mmol/l comparison, cl 107 mmol/l discrepant ,and cl 102 mmol/l comparison.Patient 2: k 8.0 mmol/l discrepant , k 4.9 mmol/l comparison, na 236 mmol/l discrepant , na 135 mmol/l comparison, ca 2.81 mmol/l discrepant , ca 1.19 mmol/l comparison, cl 104 mmol/l discrepant ,and cl 98 mmol/l comparison.No reports of death or serious injury.
 
Additional Manufacturer Narrative
Radiometer medical aps have concluded their investigation.Most likely a blood clot got lodged in vicinity of the ref sensor, which has disturbed the electrical signal between the ref and ca, k, na and ph sensors.Furthermore, presence of a clot likely has caused a dilution of blood samples with rinse solution in the ph/bg module, resulting in approx.6% higher cl readings compared to abl90.What was done to resolve the issue: comparison of the same samples on abl90, protein removal program performed, measuring chambers cleaned and checked, additional 2-point calibrations performed, additional qc performed.

Brand Name
ABL800 FLEX ANALYZER
Common Device Name
ABL800 FLEX ANALYZER
Manufacturer (Section D)
RADIOMETER MEDICAL APS
åkandevej 21
brønshøj, 2700
DA  2700
Manufacturer (Section G)
RADIOMETER MEDICAL APS
åkandevej 21
brønshøj, 2700
DA   2700
Manufacturer Contact
christoffer thaysen
åkandevej 21
brønshøj, 2700
DA   2700
MDR Report Key13928281
Report Number3002807968-2022-00011
Device Sequence Number20414988
Product Code CHL
UDI-Device Identifier05700693938011
UDI-Public(01)05700693938011(10)754R0416N002
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393-800
Device Catalogue Number393-800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown